Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 267, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 4, 2016, 6:13 PM CDT for Jackson County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 4, 2016, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Jackson County, FL
The radar
The Ft Rucker radar (KEOX), 70 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559
WUUS52 KTAE 042313
SVRTAE
FLC063-042345-
/O.NEW.KTAE.SV.W.0267.160804T2313Z-160804T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
613 PM CDT THU AUG 4 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN JACKSON COUNTY IN FLORIDA...
* UNTIL 645 PM CDT
* AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
SOUTHWEST OF DONALSONVILLE...MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARIANNA...MALONE...GREENWOOD...BASCOM...HORNSVILLE...
BLUE SPRING...LOVEDALE...DELLWOOD...MARIANNA MUNICIPAL A/P...
TWO EGG...STAR...BUENA VISTA...CHIPOLA TERRACE AND CYPRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3100 8508 3100 8505 3098 8500 3097 8500
3097 8499 3096 8498 3065 8510 3083 8537
TIME...MOT...LOC 2313Z 035DEG 13KT 3094 8508
HAIL...0.88IN
WIND...60MPH
$$
11-MOORE1 follow-up statement
069
WWUS52 KTAE 042341
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
641 PM CDT THU AUG 4 2016
FLC063-042351-
/O.EXP.KTAE.SV.W.0267.000000T0000Z-160804T2345Z/
JACKSON FL-
641 PM CDT THU AUG 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON COUNTY
WILL EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3100 8508 3100 8505 3098 8500 3097 8500
3097 8499 3096 8498 3065 8510 3083 8537
TIME...MOT...LOC 2340Z 035DEG 13KT 3094 8508
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:25 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 4, 2:25 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 325 PM EDT THU AUG 4 2016 .NEAR TERM [Through Tonight]... A tropical airmass will remain in place tonight with PWAT values over 2 inches. Scattered convection across the eastern half of the area is expected to increase in coverage a bit more through the early evening hours before starting to diminish after sunset. With light steering flow, localized pockets of heavy rainfall amounts can be expected. Later tonight, convection is expected to become more numerous offshore and affect areas near the coast closer to sunrise. Overnight lows will be muggy with the tropical airmass in place with generally mid 70s inland and upper 70s along the coast. .SHORT TERM [Friday Through Saturday Night]... A weakness in the upper level pattern between a Southern Plains Ridge and the subtropical Atlantic ridge will remain in place over the local region for the next couple of days. A northeast-southwest oriented surface trough will also hold tight and actually deepen as we get into the weekend. Total precipitable water will remain above climo over 2 inches. This will translate into a an unsettled pattern with above climo PoPs and a threat for locally heavy rains that could dump a quick 2-4 inches in isolated spots. Min temps will remain above long-term climo in the mid 70s, although honestly this appears to be the new norm for summer mins. Clouds and rain may hold max temps a bit below climo over our southern zones, but northern areas will be a bit hotter. .LONG TERM [Sunday Through Thursday]... Due to the weakness of the upper level ridges, an upper low over the western panhandle is able to close off Sunday. On Sunday night, abroad surface low forms to the north of our CWA and begins to drift southwestward and be in south AL/MS by Tuesday. It will then remain to our west for the remainder of the long term. The surface low will cause an increase in onshore flow from the Gulf. This added moisture influx will keep PoPs above climo each day and night. Due to the increase in convection, highs will be a bit cooler in the low 90s to upper 80s. && .AVIATION [Through 18Z Friday]... [Through 18z Friday] VFR conditions with light winds will prevail outside of thunderstorms. Thunderstorms will primarily affect TLH, ABY and VLD terminals but are possible at ECP and DHN. Convection should begin to clear out around sunset. Around 10Z- 13Z, light fog may be possible at terminals who receive rain but confidence is not high enough to put conditions lower than MVFR at this time. && .MARINE... A ridge of high pressure will remain in place across the Gulf of Mexico south of the marine area through the weekend, maintaining generally west to southwest flow around 10 knots and seas around 2 feet. Low pressure will begin to settle closer to the Gulf Coast early next week increasing winds and seas by Monday or Tuesday. && .FIRE WEATHER... Hazardous fire weather concerns are not expected over the next several days. && .HYDROLOGY... High rain rates could cause isolated nuisance flooding over the next couple of days. However, we are starting to get more concerned that next week's pattern could set us up for a more widespread flood threat. Rivers are quite low, but could fill up as we work our way through next week. A bigger concern is the potential for flash flooding. Some of the CAMs are showing very high QPF. We could easily see widespread multi-day rainfall totals in the 4 to 6 inch range east of where the surface low sets up with locally higher amounts several inches higher than those numbers. It seems quite reasonable that with prolonged PW above already climatologically high norms in a pattern as unsettled as the one that will be developing that flooding with be a primary threat. We will remain focused on this and begin trying to narrow down potential event totals and the most likely areas for flooding as we work through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 90 76 91 76 / 40 70 30 60 30 Panama City 78 88 79 89 80 / 50 60 30 60 20 Dothan 73 92 74 94 74 / 30 60 30 40 20 Albany 73 92 74 94 75 / 40 60 40 40 20 Valdosta 73 89 74 91 74 / 40 70 30 60 20 Cross City 74 86 75 87 75 / 70 70 50 70 50 Apalachicola 78 87 79 88 79 / 50 60 40 60 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Wool LONG TERM...Wool/Chaney AVIATION...DVD/Chaney MARINE...Wool FIRE WEATHER...Scholl HYDROLOGY...Wool
In the hours before
Special weather statement, Aug 4, 3:25 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 425 PM EDT THU AUG 4 2016 FLZ017-026-027-042115- LEON FL-INLAND WAKULLA FL-LIBERTY FL- 425 PM EDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIBERTY... NORTHWESTERN WAKULLA AND SOUTHWESTERN LEON COUNTIES UNTIL 515 PM EDT... AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF CRAWFORDVILLE...MOVING SOUTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EAST CAMP...CLIO...JEWEL FIRE TOWER...BROWN HOUSE...BLOXHAM... POPLAR CAMP...HELEN...HILLIARDVILLE...SMITH CREEK AND FORT BRADEN. LAT...LON 3031 8490 3045 8446 3027 8432 3002 8471 TIME...MOT...LOC 2024Z 060DEG 10KT 3027 8458 11-MOORE
Special weather statement, Aug 4, 6:02 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
702 PM EDT THU AUG 4 2016
FLZ011-GAZ155-156-042345-
JACKSON FL-DECATUR GA-SEMINOLE GA-
702 PM EDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...SOUTHWESTERN DECATUR
AND SEMINOLE COUNTIES UNTIL 745 PM EDT/645 PM CDT/...
AT 701 PM EDT/601 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF DONALSONVILLE...
MOVING SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DONALSONVILLE...CHATTAHOOCHEE...SNEADS...GRAND RIDGE...GREENWOOD...
IRON CITY...HORNSVILLE...SHARPHAGEN...LELA...DESSER...
DONALDSONVILLE A/P...MARIANNA MUNICIPAL A/P...TWO EGG...
LAKE SEMINOLE...DAVIS PARK...HAYNES...FAIRCHILD...
SEMINOLE STATE PARK...LOVEDALE AND LITTLE HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3099 8475 3098 8475 3065 8490 3085 8523
3107 8489
TIME...MOT...LOC 2301Z 035DEG 13KT 3093 8485
11-MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:14 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 46 min |
| Aug 3, 10:31 PM CDT | Special Weather Statement | TAE | Gulf | 44 min |
| Aug 3, 11:09 PM CDT | Special Marine Warning | TAE | 51 min | |
| Aug 3, 11:44 PM CDT | Special Marine Warning | TAE | 46 min | |
| Aug 4, 12:27 AM CDT | Special Marine Warning | TAE | 33 min | |
| Aug 4, 12:55 AM CDT | Special Marine Warning | TAE | 65 min | |
| Aug 4, 3:25 PM CDT | Special Weather Statement | TAE | Liberty | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.